MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO TA; STAPLER, SURGICAL
Model Number TA9048S
Medical Device Problem Codes Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Breakdown (2681); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the instrument did not fire during its intended use.There was no patient injury.
 
Additional Manufacturer Narrative
Correction: e1 (prefix, first name, last name, street 2 removed, phone number removed), d3, d4 (email).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, the stapler did divide the bowel, and once stapler released bowel edges fall apart with evidence of firing of staples as staples were at the edge of the bowel.Conventional suturing was performed to resolve the issue.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that all of the staples were partially advanced in the cartridge.The staples were in usable unformed condition.The pusher slots that did not have partially advanced staples were not loaded with any staples.The identifying witness mark from automatic firing fixture was present on the instrument handle.It was reported that the staple line did not hold.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the firing stroke is not completed during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the ins trument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21909358
Report Number2647580-2025-01330
Device Sequence Number18341595
Product Code GAG
UDI-Device Identifier10884521043275
UDI-Public10884521043275
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA9048S
Device Catalogue NumberTA9048S
Device Lot NumberP4J0779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/25/2025
05/02/2025
06/16/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date04/25/2025
05/05/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown